Alert archive / Washington / High Wind Warnings in 2016

High Wind Warning 3, NWS Seattle, WA

March 8, 2016San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Mar 8, 2016, 8:50 PM PST for San Juan County, Washington. It took effect at Mar 9, 2016, 2:27 PM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2016, 8:50 PM PST (04:50 UTC)
In effect from
Mar 9, 2016, 2:27 PM PST
Expired
Mar 10, 2016, 12:00 PM PST
In force
22 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2016-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2016-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

766 
WWUS76 KSEW 090450
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
850 PM PST TUE MAR 8 2016

WAZ516-517-091300-
/O.UPG.KSEW.HW.A.0001.160309T2300Z-160310T1300Z/
/O.NEW.KSEW.HW.W.0003.160309T2300Z-160310T1700Z/
NORTH COAST-CENTRAL COAST-
850 PM PST TUE MAR 8 2016

...HIGH WIND WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE NORTH AND CENTRAL WASHINGTON COAST...WHICH IS IN
EFFECT FROM 3 PM WEDNESDAY TO 9 AM PST THURSDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

* TIMING...WIND SPEEDS ARE EXPECTED TO INCREASE LATE AFTERNOON
  WEDNESDAY. OCCASIONALLY DAMAGING WINDS CAN BE EXPECTED WEDNESDAY
  NIGHT INTO EARLY THURSDAY MORNING. WINDS WILL SLOWLY DIMINISH ON
  THURSDAY.

* WINDS...SOUTHEAST WIND RISING TO 30 TO 45 MPH BECOMING SOUTH TO
  SOUTHWEST WEDNESDAY NIGHT AND SOUTHWEST THURSDAY MORNING. GUSTS
  TO 65 MPH WEDNESDAY NIGHT AND EARLY THURSDAY MORNING.

* IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN 
  POWER OUTAGES. IN ADDITION...GIVEN THE SATURATED STATE OF THE 
  GROUND...THESE STRONG WINDS COULD RESULT IN UPROOTED TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65
MPH WILL LEAD TO SOME PROPERTY DAMAGE.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
6 follow-up statements
005 
WWUS76 KSEW 091156
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
356 AM PST WED MAR 9 2016

WAZ516-517-100030-
/O.CON.KSEW.HW.W.0003.160309T2300Z-160310T1700Z/
NORTH COAST-CENTRAL COAST-
356 AM PST WED MAR 9 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PST THURSDAY...

* TIMING...WIND SPEEDS ARE EXPECTED TO INCREASE LATE THIS
  AFTERNOON. POTENTIALLY DAMAGING WINDS CAN BE EXPECTED TONIGHT
  INTO EARLY THURSDAY MORNING. WINDS WILL SLOWLY DIMINISH ON
  THURSDAY.

* WINDS...SOUTHEAST WIND RISING TO 30 TO 45 MPH BECOMING SOUTH TO
  SOUTHWEST TONIGHT AND SOUTHWEST THURSDAY MORNING. GUSTS TO 65
  MPH TONIGHT AND EARLY THURSDAY MORNING.

* IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN
  POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE
  STRONG WINDS COULD RESULT IN UPROOTED TREES. MINOR ROOF DAMAGE
  MAY BE POSSIBLE WITH SOME OF THE STRONGER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO
65 MPH WILL LEAD TO SOME PROPERTY DAMAGE.

&&

$$

WAZ001-503-506-510-100030-
/O.NEW.KSEW.WI.Y.0006.160309T2300Z-160310T1700Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
356 AM PST WED MAR 9 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST THURSDAY. 

* TIMING...WIND SPEEDS ARE EXPECTED TO INCREASE LATE THIS
  AFTERNOON...REACHING THEIR PEAK TONIGHT AND INTO EARLY THURSDAY
  MORNING. WINDS WILL SLOWLY DIMINISH ON THURSDAY.

* WINDS...SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS UP TO
  45 MPH.

* IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN
  POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE
  STRONG WINDS COULD RESULT IN UPROOTED TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
482 
WWUS76 KSEW 092227
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
227 PM PST WED MAR 9 2016

WAZ001-503-506-510-100630-
/O.UPG.KSEW.WI.Y.0006.160309T2300Z-160310T1700Z/
/O.EXB.KSEW.HW.W.0003.160309T2227Z-160310T1700Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
227 PM PST WED MAR 9 2016

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE THIS EVENING AND THE STRONGEST WIND
  IS LIKELY FROM MIDNIGHT THROUGH DAYBREAK.

* WINDS...SOUTHEAST WINDS 20 TO 35 MPH WILL BECOME SOUTH 30 TO 40
  MPH WITH GUSTS TO 60 MPH FROM ABOUT MIDNIGHT TIL 9 AM THURSDAY.

* IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN 
  POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE 
  STRONG WINDS COULD RESULT IN UPROOTED TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ516-517-100630-
/O.CON.KSEW.HW.W.0003.160309T2300Z-160310T1700Z/
NORTH COAST-CENTRAL COAST-
227 PM PST WED MAR 9 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

* TIMING...WINDS WILL INCREASE THIS EVENING AND THE STRONGEST WIND
  IS LIKELY FROM MIDNIGHT THROUGH DAYBREAK.

* WINDS...SOUTHERLY WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL
  DEVELOP. THERE MAY BE TWO BURSTS OF WIND...THE FIRST LATER THIS
  EVENING AND THEN A SECOND AROUND DAYBREAK ON THURSDAY.

* IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN 
  POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE 
  STRONG WINDS COULD RESULT IN UPROOTED TREES. MINOR ROOF DAMAGE 
  MAY BE POSSIBLE WITH SOME OF THE STRONGER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO
65 MPH WILL LEAD TO SOME PROPERTY DAMAGE.

&&

$$

WAZ507-100630-
/O.NEW.KSEW.WI.Y.0007.160309T2300Z-160310T1700Z/
EVERETT AND VICINITY-
227 PM PST WED MAR 9 2016

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. 

* TIMING...WINDS WILL INCREASE THIS EVENING BUT THE STRONGEST WIND
  IS LIKELY FROM MIDNIGHT TIL 9 AM THURSDAY.

* WINDS...SOUTHEAST WINDS 15 TO 30 MPH WILL BECOME SOUTH 20 TO 35
  MPH WITH GUSTS TO 50 MPH AFTER MIDNIGHT.

* IMPACTS...BROKEN LIMBS AND LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
734 
WWUS76 KSEW 100449
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
849 PM PST WED MAR 9 2016

WAZ516-517-101300-
/O.CON.KSEW.HW.W.0003.000000T0000Z-160310T1700Z/
NORTH COAST-CENTRAL COAST-
849 PM PST WED MAR 9 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

* TIMING...STRONG SOUTH WINDS WILL EASE SOMEWHAT AFTER 11 PM THEN
  WILL SWITCH TO THE SOUTHWEST AND INCREASE AROUND 4 AM. WINDS
  WILL START TO EASE ABOUT 9 AM THURSDAY.

* WINDS...SOUTH WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL EASE
  TO SOUTH 20 TO 35 MPH WITH GUSTS TO 50 MPH AFTER 11 PM...THEN
  WILL BECOME SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH FROM 4
  AM UNTIL 8 AM THURSDAY.

* IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN 
  POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE 
  STRONG WINDS COULD RESULT IN UPROOTED TREES. MINOR ROOF DAMAGE 
  MAY BE POSSIBLE WITH SOME OF THE STRONGER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO
65 MPH WILL LEAD TO SOME PROPERTY DAMAGE.

&&

$$

WAZ001-503-506-510-101300-
/O.CON.KSEW.HW.W.0003.000000T0000Z-160310T1700Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
849 PM PST WED MAR 9 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

* TIMING...WINDS WILL INCREASE LATER THIS EVENING AND THE
  STRONGEST WIND IS LIKELY FROM MIDNIGHT THROUGH DAYBREAK.

* WINDS...SOUTHEAST WINDS 20 TO 35 MPH WILL BECOME SOUTH 30 TO 40
  MPH WITH GUSTS TO 60 MPH FROM ABOUT MIDNIGHT TIL 8 AM THURSDAY.

* IMPACTS...FALLEN TREE LIMBS AND DOWNED POWER LINES MAY RESULT IN 
  POWER OUTAGES. GIVEN THE SATURATED STATE OF THE GROUND...THESE 
  STRONG WINDS COULD RESULT IN UPROOTED TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ507-101300-
/O.CON.KSEW.WI.Y.0007.000000T0000Z-160310T1700Z/
EVERETT AND VICINITY-
849 PM PST WED MAR 9 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

* TIMING...WINDS WILL INCREASE THIS EVENING BUT THE STRONGEST WIND 
  IS LIKELY FROM MIDNIGHT TIL 9 AM THURSDAY. 

* WINDS...SOUTHEAST WINDS 15 TO 30 MPH WILL BECOME SOUTH 20 TO 35 
  MPH WITH GUSTS TO 50 MPH AFTER MIDNIGHT. 

* IMPACTS...BROKEN LIMBS AND LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
375 
WWUS76 KSEW 101219
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
419 AM PST THU MAR 10 2016

WAZ001-503-506-510-110000-
/O.EXB.KSEW.WI.Y.0007.160310T1700Z-160311T0000Z/
/O.CON.KSEW.HW.W.0003.000000T0000Z-160310T1700Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
419 AM PST THU MAR 10 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH WILL FOLLOW THE HIGH WIND WARNING AND BE IN EFFECT FROM 
9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON.

* TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID
  MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE
  AFTERNOON. 

* WINDS...SOUTH WIND 25 TO 45 MPH WITH GUSTS TO 60 MPH THIS
  MORNING...EASING TO SOUTHWEST5 20 TO 35 MPH WITH GUSTS TO 45 MPH
  BY LATE MORNING.

* IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED
  SMALL TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ516-517-110000-
/O.EXB.KSEW.WI.Y.0007.160310T1700Z-160311T0000Z/
/O.CON.KSEW.HW.W.0003.000000T0000Z-160310T1700Z/
NORTH COAST-CENTRAL COAST-
419 AM PST THU MAR 10 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH WILL FOLLOW THE HIGH WIND WARNING AND BE IN EFFECT FROM 
9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON.


* TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID
  MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE
  AFTERNOON. 

* WINDS...SOUTH WIND 25 TO 45 MPH WITH GUSTS TO 60 MPH THIS
  MORNING...EASING TO SOUTHWEST5 20 TO 35 MPH WITH GUSTS TO 45 MPH
  BY LATE MORNING. 

* IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED
  SMALL TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ509-511-556-558-559-110000-
/O.EXB.KSEW.WI.Y.0007.000000T0000Z-160311T0000Z/
TACOMA AREA-HOOD CANAL AREA-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
419 AM PST THU MAR 10 2016

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON.

* WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING
  SOUTHWEST BY LATE MORNING. 

* IMPACTS...BROKEN TREE LIMBS AND LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ507-110000-
/O.EXT.KSEW.WI.Y.0007.000000T0000Z-160311T0000Z/
EVERETT AND VICINITY-
419 AM PST THU MAR 10 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON.

* WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING
  SOUTHWEST BY LATE MORNING. 

* IMPACTS...BROKEN TREE LIMBS AND LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
924 
WWUS76 KSEW 101556
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
756 AM PST THU MAR 10 2016

WAZ001-503-506-510-110000-
/O.EXT.KSEW.HW.W.0003.000000T0000Z-160310T2000Z/
/O.EXT.KSEW.WI.Y.0007.160310T2000Z-160311T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
756 AM PST THU MAR 10 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY...
...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM PST THIS
AFTERNOON...

* TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID 
  MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE 
  AFTERNOON. 

* WINDS...SOUTH WIND 30 TO 50 MPH WITH GUSTS TO 65 MPH THIS
  MORNING...EASING TO SOUTHWEST5 2 TO 35 MPH WITH GUSTS TO 45 MPH
  IN THE AFTERNOON.
 

* IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED 
  SMALL TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ516-517-110000-
/O.EXT.KSEW.HW.W.0003.000000T0000Z-160310T2000Z/
/O.EXT.KSEW.WI.Y.0007.160310T2000Z-160311T0000Z/
NORTH COAST-CENTRAL COAST-
756 AM PST THU MAR 10 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY...
...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM PST THIS
AFTERNOON...

* TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID 
  MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE 
  AFTERNOON. 

* WINDS...SOUTH WIND 25 TO 45 MPH WITH GUSTS TO 60 MPH THIS
  MORNING...EASING TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH
  BY LATE MORNING.

* IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED 
  SMALL TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ507-509-511-556-558-559-110000-
/O.CON.KSEW.WI.Y.0007.000000T0000Z-160311T0000Z/
EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
756 AM PST THU MAR 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON.

* WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING 
  SOUTHWEST BY LATE MORNING. 

* IMPACTS...BROKEN TREE LIMBS AND LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
948 
WWUS76 KSEW 101624
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
824 AM PST THU MAR 10 2016

WAZ507-110000-
/O.UPG.KSEW.WI.Y.0007.000000T0000Z-160311T0000Z/
/O.NEW.KSEW.WI.Y.0008.160310T2000Z-160311T0000Z/
/O.EXA.KSEW.HW.W.0003.000000T0000Z-160310T2000Z/
EVERETT AND VICINITY-
824 AM PST THU MAR 10 2016

...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A WIND ADVISORY
HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM NOON
TODAY TO 4 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN
EFFECT. 

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON.

* WINDS...SOUTH WIND 30 TO 50 MPH WITH GUSTS TO 60 MPH...BECOMING
  SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON.

* IMPACTS...BROKEN TREE LIMBS AND LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ001-503-506-510-110000-
/O.CON.KSEW.HW.W.0003.000000T0000Z-160310T2000Z/
/O.CON.KSEW.WI.Y.0007.160310T2000Z-160311T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
824 AM PST THU MAR 10 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM PST THIS
AFTERNOON...

* TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID 
  MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE 
  AFTERNOON. 

* WINDS...SOUTH WIND 30 TO 50 MPH WITH GUSTS TO 65 MPH THIS 
  MORNING...EASING TO SOUTHWEST5 2 TO 35 MPH WITH GUSTS TO 45 MPH 
  IN THE AFTERNOON. 

* IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED 
  SMALL TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ516-517-110000-
/O.CON.KSEW.HW.W.0003.000000T0000Z-160310T2000Z/
/O.CON.KSEW.WI.Y.0007.160310T2000Z-160311T0000Z/
NORTH COAST-CENTRAL COAST-
824 AM PST THU MAR 10 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM PST THIS
AFTERNOON...

* TIMING...LOCALLY DAMAGING WINDS WILL CONTINUE THROUGH AROUND MID 
  MORNING...EASING SOMEWHAT BUT REMAINING WINDY THROUGH THE 
  AFTERNOON. 

* WINDS...SOUTH WIND 25 TO 45 MPH WITH GUSTS TO 60 MPH THIS 
  MORNING...EASING TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH 
  BY LATE MORNING. 

* IMPACTS...LOCAL POWER OUTAGES...FALLING TREE LIMBS...UPROOTED 
  SMALL TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ509-511-556-558-559-110000-
/O.CON.KSEW.WI.Y.0007.000000T0000Z-160311T0000Z/
TACOMA AREA-HOOD CANAL AREA-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
824 AM PST THU MAR 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON.

* WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING 
  SOUTHWEST BY LATE MORNING. 

* IMPACTS...BROKEN TREE LIMBS AND LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Mar 8, 2:40 PM PST, 6 hours 10 minutes earlier.

Area forecast discussion, Mar 8, 2:40 PM PST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
240 PM PST TUE MAR 8 2016

.SYNOPSIS...A WEAK FRONT WILL MOVE THROUGH WESTERN WASHINGTON THIS
EVENING. A STRONG FRONTAL SYSTEM WITH WINDY CONDITIONS AND AREAS OF
HEAVY RAIN WILL MOVE THROUGH WESTERN WASHINGTON WEDNESDAY NIGHT. THE
WEATHER WILL BE WET AT TIMES INTO THE WEEKEND.

&&

.SHORT TERM...A WEAKENING FRONT WILL SPREAD AREAS OF RAIN FROM THE COAST
INTO THE INTERIOR OF WESTERN WA THIS EVENING AND THEN SCATTERED SHOWERS
WILL TAPER OFF AND MOSTLY END BY DAYBREAK. A STRONG FRONTAL SYSTEM WILL
DEVELOP WEDNESDAY AND THE RAIN ASSOCIATED WITH THE WARM FRONT WILL SPREAD
INTO WRN WA...BECOMING HEAVY ON THE COAST AND IN THE OLYMPICS MID TO LATE
AFTERNOON. THE HEAVY RAIN WILL CONTINUE INTO THE EVENING HOURS...ESPECIALLY
OVER THE OLYMPICS WITH INCREASING SLY FLOW ALOFT. LOW LEVEL WINDS WILL BE
EASTERLY TIL EVENING WHEN GRADIENTS WILL START TO TURN MORE SOUTHERLY AS
THE DEEP LOW TRACKS TOWARD NRN VANCOUVER ISLAND. THERE IS A HIGH WIND WATCH
IN EFFECT FOR THE COAST AND THE FORECAST HAS WINDY WEATHER FOR THE NORTH
INTERIOR AS WELL...WHERE LAND AREAS WILL LIKELY END UP GETTING A WIND
ADVISORY. THE NORMAL WINDY SPOTS OVER AND NEAR THE WATERS OUGHT TO HAVE
A FULL SOUTHEASTERLY GALE WEDNESDAY NIGHT AND SOME ENHANCEMENT TO THE
WINDS AROUND ADMIRALTY INLET IS A GOOD BET AS WELL.

IN THE MOUNTAINS THE SNOW LEVEL WILL RISE WEDNESDAY EVENING...ESPECIALLY
IN THE OLYMPICS WITH THE STRONG MOIST WARM SOUTHERLY FLOW ALOFT. THE WIND
AT HURRICANE RIDGE WEDNESDAY NIGHT WILL INDEED BLOW LIKE A HURRICANE. THE
SNOW THERE WILL VERY LIKELY TURN TO RAIN FOR AWHILE...BUT THE COLD FRONTAL
PASSAGE WILL COME QUICKLY BY DAYBREAK. HEAVY RAIN OVER THE SKOKOMISH RIVER
BASIN WILL GET THAT RIVER IN MASON UP AROUND FLOOD STAGE.

IN THE CASCADES...THE SNOW LEVEL WILL BE LOWER...ESPECIALLY NEAR THE CREST
...BUT IT WILL STILL WARM UP OVERNIGHT AND THE SNOW LEVEL SHOULD BE ABOVE
SNOQUALMIE PASS FOR AWHILE BUT STEVENS PASS OUGHT TO GET SOME WET HEAVY
SNOW AND RAINIER AND BAKER OUGHT TO DO WELL ALTHOUGH EVEN THERE IT COULD
RAIN FOR SEVERAL HOURS.

AFTER THE FRONTAL PASSAGE BY DAYBREAK ON THURSDAY IT WILL BE SHOWERY AND
BLUSTERY. THE COAST MAY SEE HIGH WINDS IF A BENT BACK TROUGH HITS IT AND
THE NORTH INTERIOR WILL STILL BE WINDY AS THE LOW FILLS OVER NRN VANCOUVER
ISLAND. THIS LOW HAS NOT EVEN BEGUN TO FORM YET SO THE FORECAST COULD CHANGE
AS THE LOW RAPIDLY DEEPENS LATE TONIGHT AND WEDNESDAY. IT WOULD BE A MUCH
MORE INTERESTING STORM IF THE LOW TRACKED CLOSER TO WRN WA.

.LONG TERM...IT SEEMS LIKE EACH MODEL RUN HAS HAD DIFFERENT TIMING FOR
SEVERAL SHORTWAVES THAT AFFECT THE REGION THROUGH THE WEEKEND. IT IS HARD
TO SAY WHEN THE PERIODS OF RAIN WILL FALL VERSUS THE SCATTERED SHOWERS IN
BETWEEN THE FRONTS. EXPECT WETTER THAN NORMAL WEATHER BUT THE TIMING OF
THE FRONTS IS UP IN THE AIR. IT COULD BE BREEZY AT TIMES BUT THE FRONT
WEDNESDAY NIGHT IS THE MAIN SYSTEM THIS WEEK AND ALL THE OTHERS ARE SO
MUCH LESS INTERESTING THAT LITTLE TIME HAS BEEN SPENT ON THE EXTENDED
FORECAST.

&&

.HYDROLOGY...HEAVY RAIN WEDNESDAY NIGHT IN THE OLYMPICS WILL LIKELY
DRIVE THE SKOKOMISH RIVER ABOVE ITS NEW FLOOD STAGE ON THURSDAY AND
A FLOOD WATCH IS UP FOR MASON COUNTY. THIS FRONT GIVES THE OLYMPIC
PENINSULA ABOUT 12 HOURS OF HEAVY RAIN AND THEN THERE IS A FRONTAL
PASSAGE BY DAYBREAK THURSDAY. RIVER FLOODING IS NOT LIKELY EXCEPT
FOR FOR THE SKOKOMISH RIVER IN MASON COUNTY.

&&

.AVIATION...A FRONT WILL DISSIPATE OVER WESTERN WASHINGTON THIS
EVENING. WESTERLY FLOW ALOFT WILL PREVAIL TONIGHT. A SECOND
STRONGER FRONTAL SYSTEM WILL REACH THE AREA ON WEDNESDAY. AN
ASSOCIATED SURFACE LOW WILL DEEPEN TO AROUND 975 MB AND MOVE TO
NEAR 46N 131W WEDNESDAY AFTERNOON. THE AIR MASS IS STABLE WITH
MOSTLY MID AND HIGH LEVEL MOISTURE. LOW LEVEL MOISTURE WILL
PROBABLY INCREASE TONIGHT...THEN BREAK UP WEDNESDAY MORNING BEFORE
INCREASING AGAIN IN THE AFTERNOON AS THE FRONT MOVES ONSHORE.

KSEA...MOSTLY MID AND HIGH CLOUDS THIS EVENING. SOME LOW CLOUDS
COULD FORM AFTER MIDNIGHT BUT THESE SHOULD BREAK UP WEDNESDAY
MORNING. LOW CLOUDS WILL FILL BACK IN WEDNESDAY AFTERNOON AS RAIN
DEVELOPS. SOUTHERLY WIND 5-10 KNOTS WILL BECOME EASTERLY ON
WEDNESDAY. SCHNEIDER

&&

.MARINE...A FRONT WILL DISSIPATE OVER THE WATERS THIS EVENING.
ASSOCIATED SMALL CRAFT ADVISORY WINDS WILL EASE TONIGHT.

A STRONGER FRONTAL SYSTEM WILL CROSS THE AREA WEDNESDAY AND
WEDNESDAY NIGHT WITH A DEEP SURFACE LOW TRACKING NORTH NEAR 130W.
THIS SYSTEM WILL BRING GALES TO MOST WATERS WITH STORM FORCE WINDS
POSSIBLE FOR THE COASTAL WATERS AND ENTRANCES TO THE STRAIT OF
JUAN DE FUCA. COMBINED SEAS WILL ALSO BUILD TO 20 TO 25 FEET
WEDNESDAY NIGHT AND THURSDAY MORNING.

HIGH ASTRONOMICAL TIDES AND UNUSUALLY LOW SURFACE PRESSURE WILL
BRING THE THREAT OF MINOR TIDAL OVERFLOW WEDNESDAY OR WEDNESDAY
NIGHT.

DECREASING ONSHORE FLOW WILL PREVAIL BEHIND THE FRONTAL SYSTEM ON
THURSDAY. OFFSHORE FLOW WILL DEVELOP FRIDAY AS A SURFACE LOW
TRACKS TOWARDS THE OREGON COAST. A FRONTAL SYSTEM WILL REACH THE
AREA ON SATURDAY. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH MASON COUNTY SKOKOMISH RIVER.
     HIGH WIND WATCH WEDNESDAY NIGHT COAST.
     COASTAL FLOOD ADVISORY WED NITE AND THU CENTRAL COAST.

PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 AM PST WEDNESDAY FOR
     GRAYS HARBOR BAR.

     SMALL CRAFT ADVISORY UNTIL 2 PM PST WEDNESDAY FOR COASTAL WATERS
     FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL
     WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10
     NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER
     10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
     SHOALWATER OUT 10 NM-WEST ENTRANCE U.S. WATERS STRAIT OF
     JUAN DE FUCA.

     GALE WARNING FROM 2 PM WEDNESDAY TO 2 PM PST THURSDAY FOR
     COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60
     NM-COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10
     NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10
     TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
     GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
     CAPE SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT
     GRENVILLE TO CAPE SHOALWATER OUT 10 NM-WEST ENTRANCE U.S.
     WATERS STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY UNTIL 4 PM PST WEDNESDAY FOR EAST ENTRANCE
     U.S. WATERS STRAIT OF JUAN DE FUCA.

     GALE WARNING FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY FOR EAST
     ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-NORTHERN INLAND
     WATERS INCLUDING THE SAN JUAN ISLANDS.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR ADMIRALTY
     INLET-NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.

     GALE WARNING FROM 4 PM WEDNESDAY TO 6 AM PST THURSDAY FOR
     CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:49 PM PSTStorm WarningSEW36 hr
Mar 9, 2:45 AM PSTSmall Craft AdvisorySEW12 hr
Mar 9, 3:12 AM PSTCoastal Flood WarningSEWSan Juan29 hr
Mar 9, 3:12 AM PSTHigh Surf AdvisorySEW16 hr
Mar 9, 3:56 AM PSTWind AdvisorySEWSan Juan11 hr
Mar 9, 1:53 PM PSTWinter Weather AdvisorySEW8 hr
Mar 9, 2:27 PM PSTWind AdvisorySEWSan Juan25 hr

Nearby

High Wind Warnings in Washington, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.